Alert archive / Texas / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Corpus Christi, TX

May 1, 20214 counties in Texas

NWS Corpus Christi, TX issued this areal flood warning at May 1, 2021, 5:45 AM CDT for 4 counties in Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2021, 5:45 AM CDT (10:45 UTC)
Expired
May 1, 2021, 7:45 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 130 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:45 AM CDTFLASH FLOOD1 Nnw Bloomington, TXSTATE HIGHWAY 185 IS FLOODED WITH CARS STALLED FROM 3RD TO 8TH STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-278 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

337 
WGUS44 KCRP 011045
FLWCRP

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Corpus Christi TX
545 AM CDT Sat May 1 2021

TXC057-175-391-469-011245-
/O.NEW.KCRP.FA.W.0002.210501T1045Z-210501T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-Goliad TX-Refugio TX-Victoria TX-
545 AM CDT Sat May 1 2021

The National Weather Service in Corpus Christi has issued a

* Flood Warning for...
  East Central Goliad County in south central Texas...
  North Central Refugio County in south central Texas...
  Victoria County in south central Texas...
  Northwestern Calhoun County in south Texas...

* Until 745 AM CDT.

* At 545 AM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Flooding is already occurring in the warned area. 
  Between 2 and 4 inches of rain have fallen.

Some locations that will experience flooding include...
  Victoria, McFaddin, Guadalupe, Fannin, Bloomington, Saxet Lakes, 
  Downtown Victoria, Dacosta, Victoria College, Victoria Riverside 
  Park, Victoria Colony Creek Country Club, Oak Village, Placedo, 
  Brentwood Subdivision, Victoria Detar Hospital North, Victoria 
  Regional Airport, Ball Airport Area, Victoria Mall, Wood Hi and 
  Telferner.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2874 9738 2900 9683 2897 9681 2892 9679
      2889 9675 2884 9671 2882 9672 2882 9671
      2880 9671 2879 9670 2878 9670 2876 9667
      2874 9667 2871 9664 2869 9666 2864 9661
      2862 9662 2839 9716

$$

TC
1 follow-up statement
292 
WGUS84 KCRP 011224
FLSCRP

Flood Statement
National Weather Service Corpus Christi TX
724 AM CDT Sat May 1 2021

TXC057-175-391-469-011245-
/O.CON.KCRP.FA.W.0002.000000T0000Z-210501T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun TX-Goliad TX-Refugio TX-Victoria TX-
724 AM CDT Sat May 1 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 745 AM CDT THIS MORNING FOR 
EAST CENTRAL GOLIAD, NORTH CENTRAL REFUGIO, VICTORIA AND 
NORTHWESTERN CALHOUN COUNTIES...

At 724 AM CDT, Doppler radar indicated slow moving thunderstorms 
with very heavy rainfall across the warned area. Between 2 and 4 
inches of rain have fallen.

Some locations that will experience flooding include...
  Victoria, McFaddin, Guadalupe, Fannin, Bloomington, Saxet Lakes, 
  Downtown Victoria, Dacosta, Victoria College, Victoria Riverside 
  Park, Victoria Colony Creek Country Club, Oak Village, Placedo, 
  Brentwood Subdivision, Victoria Detar Hospital North, Victoria 
  Regional Airport, Ball Airport Area, Victoria Mall, Wood Hi and 
  Telferner.

This includes the following streams and drainages...
  Kuy Creek, Willow Creek, Garcitas Creek, Dry Creek, Agula Creek, 
  Sulphur Creek, Blue Bayou, Cushman Bayou, Coloma Creek, Road 
  Creek, East Coloma Creek, Copano Creek, Sixmile Creek, Chocolate 
  Bayou, Arenosa Creek, Court Branch, Kilgore Creek, Farmer Creek, 
  Guadalupe River, Placedo Creek, Gobbler Creek, Kentucky Mutt 
  Creek, Casa Blanca Creek, McDonough Bayou, Alligator Creek, 
  Manahuilla Creek, Leona Creek, San Antonio River, Hog Bayou, East 
  Matagorda Bay, Marcado Creek, Coleto Creek, Perdido Creek, Boggy 
  Creek, Spring Creek and Dry Kuy Creek.

Additional rainfall amounts up to 1 inch are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2874 9738 2900 9683 2897 9681 2892 9679
      2889 9675 2884 9671 2882 9672 2882 9671
      2880 9671 2879 9670 2878 9670 2876 9667
      2874 9667 2871 9664 2869 9666 2864 9661
      2862 9662 2839 9716

$$

TC

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this areal flood warning went out at May 1, 4:36 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 1, 4:36 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
436 AM CDT Sat May 1 2021

.SHORT TERM (Today through Sunday)...

Synoptic scale lift (700-300mb q-vector convergence and upper jet
dynamics) associated with an upper level disturbance will move
across the region today. MSAS analyses depict a persistent surface
low/boundary across the CWA. Expect the foregoing to generate
scattered/numerous/widespread convection today. NAM deterministic
run maintains a thermodynamic pattern conducive to efficient and
copious rainfall (expect for somewhat strong 0-6km vertical
shear) at least until 21 UTC today. Heavy rainfall has occurred
over the Coastal Plains early this morning, lowering the FFG
threshold values. Concur with WPC with regard to SLGT risk of
excessive rainfall for the portion of the CWA currently under the
FFA. Will maintain the FFA until 00z Sunday, although conditions
likely to transition to less favorable for heavy rainfall during
the 21-00z period. Concur with SPC of a Marginal risk of severe
with CAPE as the limiting factor. Will maintain the Coastal Flood
Advisory through 18z today, given likelihood that water levels
will reach 2ft during the times of high tide. P-ETSS suggest that
the 2ft threshold will be reached at Bob Hall Pier. Further, Ekman
forcing owing to east wind will contribute to higher water levels.

&&

.LONG TERM (Sunday Night through Friday)...

Dry conditions will return Sunday night into Monday before rain
chances once again increase Tuesday as an upper level system
approaches the region. With the passage of a cold front Tuesday,
sufficient moisture and instability is expected to be present which
could lead to the development of scattered showers thunderstorms.
The cold front is expected to move offshore Tuesday night with drier
conditions expected to filter in throughout the remainder of the
extended period.

The long term period begins with warm temperatures reaching up to
102 degrees across the Rio Grande and the Brush Country with all
other areas in the mid to upper 80s. Therefore, SPS conditions for
heat indices will be possible across the Brush Country Monday
afternoon. Behind the weak front, highs are expected to cool into
the 80s Tuesday and Wednesday before warmer temperatures return by
Thursday. Lows will remain mild Monday and Tuesday night with
temperatures in the 70s across the CWA. Temperatures are expected to
drop into the 60s Tuesday night through Friday night after the
frontal passage.

&&

.MARINE...

Showers/thunderstorms expected to continue today in response to an
approaching upper level disturbance, with will also contribute to
moderate onshore flow. Conditions will improve from west to east
this evening/tonight, as the upper system moves east. Drier
conditions are expected Sunday into next week with moderate to
strong southerly flow. The southerly flow is expected to become a
weak to moderate onshore flow by Monday afternoon before shifting
to an offshore flow by Tuesday evening behind a frontal passage. A
weak to moderate northwesterly flow is expected Tuesday night and
Wednesday before onshore flow returns Wednesday night into
Thursday. Small Craft Exercise Caution conditions will remain
possible Sunday night through Wednesday with brief periods of
Small Craft Advisory conditions, mainly across the offshore
waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  68  88  73  89  /  90  20   0   0   0
Victoria          74  67  85  71  87  / 100  50  10   0   0
Laredo            85  67 100  74 102  /  70  10   0   0   0
Alice             80  66  94  72  97  /  90  20   0   0   0
Rockport          78  70  83  74  85  / 100  30   0   0   0
Cotulla           82  65  98  73 101  /  80  10   0   0   0
Kingsville        78  66  92  72  94  /  90  20   0   0   0
Navy Corpus       76  70  82  74  84  /  90  30   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through this evening For the following zones:
     Aransas Islands...Bee...Calhoun Islands...Coastal Aransas...
     Coastal Calhoun...Coastal Kleberg...Coastal Nueces...
     Coastal Refugio...Coastal San Patricio...Goliad...Inland
     Calhoun...Inland Kleberg...Inland Nueces...Inland Refugio...
     Inland San Patricio...Jim Wells...Kleberg Islands...Live
     Oak...Nueces Islands...Victoria.

     Coastal Flood Advisory until 1 PM CDT this afternoon For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...None.

&&

WC/87...SHORT TERM
JCP/84...LONG TERM
Hazardous weather outlook, May 1, 5:18 AM CDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
518 AM CDT Sat May 1 2021

TXZ229>234-239>247-342>347-442-443-447-021030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
518 AM CDT Sat May 1 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Numerous to widespread thunderstorms today. Isolated to scattered
thunderstorms this evening over the Coastal Bend.

Coastal Flood Advisory in effect for the Middle Texas Coast until
1 PM CDT today.

A Flash Flood Watch is in effect for the Coastal Plains until
this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Coastal flooding may occur Sunday along the Middle Texas Coast
during the times of high tide.

Scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-021030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
518 AM CDT Sat May 1 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Numerous to widespread thunderstorms today. Scattered thunderstorms
this evening through early tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Scattered thunderstorms will be possible Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/84

In the hours before

Local storm report, May 1, 2:12 AM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
212 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      6 WNW FLOUR BLUFF       27.69N 97.40W
05/01/2021                   NUECES             TX   LAW ENFORCEMENT

            FLOODED STREETS HAVE BEEN REPORTED NEAR THE
            INTERSECTION OF SARATOGA AND EVERHEART. TIME
            IS ESTIMATED FROM RADAR AND PHONE CALL.

&&

EMF
Local storm report, May 1, 2:19 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
219 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     FLASH FLOOD      2 ENE FLOUR BLUFF       27.67N 97.28W
05/01/2021                   NUECES             TX   PUBLIC

            REPORT OF HEB PARKING LOT AND NEARBY STREETS
            FLOODED WITH STRANDED CARS.

&&

EMF
Local storm report, May 1, 3:46 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
346 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 AM     FLASH FLOOD      5 W CC NAS              27.70N 97.36W
05/01/2021                   NUECES             TX   PUBLIC

            REPORT FROM MPING: STREET/ROAD FLOODING;
            STREET/ROAD CLOSED.

&&

TC
Local storm report, May 1, 4:13 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
413 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     FLASH FLOOD      5 SSW CORPUS CHRISTI    27.73N 97.44W
05/01/2021                   NUECES             TX   EMERGENCY MNGR

            WATER CONTINUES TO RISE AT THE HOLLY AND 286
            INTERSECTION. NO DRAINAGE.

&&

TC
Local storm report, May 1, 5:05 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
505 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     FLASH FLOOD      2 NNE CORPUS CHRISTI    27.82N 97.39W
05/01/2021                   NUECES             TX   EMERGENCY MNGR

            WATER IS COVERING SHORELINE ROAD ON NORTH
            BEACH.

&&

TC
Local storm report, May 1, 5:42 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 AM CDT SAT MAY 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     FLASH FLOOD      4 WNW TELFERNER         28.85N 96.89W
05/01/2021                   VICTORIA           TX   LAW ENFORCEMENT

            59 N NEAR VICTORIA BLOCKED OFF FROM 185.

&&

JCP

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:01 PM CDTSpecial Weather StatementCRPWebb44 min
Apr 30, 7:46 PM CDTSpecial Weather StatementCRPLa Salle44 min
Apr 30, 8:35 PM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria21 days
Apr 30, 8:38 PM CDTRiver Flood WarningCRPVictoria21 days
Apr 30, 11:47 PM CDTFlash Flood WarningCRPNueces3 hr
May 1, 12:02 AM CDTTornado WarningCRPNueces18 min
May 1, 12:21 AM CDTAreal Flood WarningCRPNueces114 min
May 1, 12:29 AM CDTFlash Flood WarningCRPAransas, San Patricio3 hr
May 1, 2:10 AM CDTFlash Flood WarningCRPNueces3 hr
May 1, 2:20 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio70 min
May 1, 2:39 AM CDTFlash Flood WarningCRPCalhoun, Refugio, Victoria3 hr
May 1, 2:57 AM CDTFlash Flood WarningCRPKleberg, Nueces3 hr
May 1, 3:32 AM CDTFlash Flood WarningCRPAransas, Bee, Calhoun, Jim Wells, Live Oak, Nueces and 2 more3 hr
May 1, 4:22 AM CDTRiver Flood WarningCRPNueces11 hr
May 1, 5:56 AM CDTAreal Flood WarningCRPKleberg, Nueces2 hr
May 1, 6:07 AM CDTSpecial Marine WarningCRP38 min
May 1, 6:26 AM CDTAreal Flood WarningCRPAransas, Bee, Calhoun, Jim Wells, Nueces, Refugio and 1 more94 min
May 1, 9:21 AM CDTSpecial Weather StatementCRPDimmit24 min
May 1, 9:49 AM CDTSpecial Weather StatementCRPDimmit26 min
May 1, 10:48 AM CDTSmall Craft AdvisoryCRP8 hr
May 1, 11:29 AM CDTAreal Flood AdvisoryCRPAransas, Kleberg, Nueces, Refugio, San Patricio2 hr
May 1, 3:28 PM CDTAreal Flood AdvisoryCRPAransas, Nueces2 hr
May 1, 3:40 PM CDTAreal Flood AdvisoryCRPBee, Refugio, San Patricio2 hr
May 1, 5:47 PM CDTAreal Flood AdvisoryCRPVictoria118 min

Nearby

Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.